Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 409, NWS Louisville, KY

August 14, 2011Crawford County, Dubois County, Orange County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Aug 14, 2011, 12:55 AM EDT for Crawford County, Dubois County, Orange County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2011, 12:55 AM EDT (04:55 UTC)
Expired
Aug 14, 2011, 1:30 AM EDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Crawford County, IN, Dubois County, IN, Orange County, IN

The radar

The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS53 KLMK 140455
SVRLMK
INC025-037-117-140530-
/O.NEW.KLMK.SV.W.0409.110814T0455Z-110814T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 AM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 130 AM EDT

* AT 1251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLSWORTH...MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ENGLISH...
  WICKLIFFE AND RICEVILLE...
  ECKERTY AND GREENBRIER...
  TASWELL AND ETHEL...
  BROWNSTOWN AND MIFFLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3853 8675 3843 8638 3822 8649 3825 8657
      3827 8657 3827 8661 3836 8684
TIME...MOT...LOC 0456Z 292DEG 22KT 3841 8668
WIND...HAIL 60MPH <.50IN

$$

MJ
2 follow-up statements
460 
WWUS53 KLMK 140511
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
111 AM EDT SUN AUG 14 2011

INC037-117-140521-
/O.CAN.KLMK.SV.W.0409.000000T0000Z-110814T0530Z/
ORANGE IN-DUBOIS IN-
111 AM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUBOIS AND
SOUTHWESTERN ORANGE COUNTIES IS CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3840 8663 3840 8640 3822 8649 3825 8657
      3827 8657 3827 8661 3830 8668
TIME...MOT...LOC 0511Z 292DEG 22KT 3831 8660

$$

INC025-140530-
/O.CON.KLMK.SV.W.0409.000000T0000Z-110814T0530Z/
CRAWFORD IN-
111 AM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHWESTERN CRAWFORD COUNTY...

AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ECKERTY...MOVING EAST
AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ENGLISH...
  MIFFLIN AND BROWNSTOWN...
  GRANTSBURG AND WEST FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3840 8663 3840 8640 3822 8649 3825 8657
      3827 8657 3827 8661 3830 8668
TIME...MOT...LOC 0511Z 292DEG 22KT 3831 8660
WIND...HAIL 60MPH <.50IN

$$

MJ
768 
WWUS53 KLMK 140526
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 AM EDT SUN AUG 14 2011

INC025-140536-
/O.EXP.KLMK.SV.W.0409.000000T0000Z-110814T0530Z/
CRAWFORD IN-
126 AM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD COUNTY
WILL EXPIRE AT 130 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3840 8663 3840 8640 3822 8649 3825 8657
      3827 8657 3827 8661 3830 8668
TIME...MOT...LOC 0526Z 292DEG 22KT 3827 8649

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:02 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 13, 11:02 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1102 PM EDT SAT AUG 13 2011

...FORECAST UPDATE...

ANOTHER WILD WEATHER NIGHT HERE IN THE OHIO VALLEY WITH SEVERE
STORMS HITTING MUCH OF NORTH-CENTRAL KENTUCKY AND PORTIONS OF
SOUTH-CENTRAL INDIANA.  WORST HIT AREAS APPEAR TO BE ALONG THE AND
GENERALLY NORTH OF THE I-64 CORRIDOR FROM SOUTHERN INDIANA EAST INTO
THE BLUEGRASS REGION OF EASTERN KENTUCKY.  HARD HIT AREAS INCLUDE
LOUISVILLE/LEXINGTON METRO AREAS...FRANKFORT AND SCOTT COUNTY KY.
THUNDERSTORM COMPLEX THAT CONTAINED ALL THE WILD WEATHER CONTINUES
TO MOVE EAST INTO THE EASTERN KENTUCKY COALFIELDS.  ADDITIONAL
CONVECTION IS OCCURING UPSTREAM OVER CENTRAL INDIANA ALONG THE
ACTUAL COLD FRONT.

LATEST SUITE OF HIGH RESOLUTION MODEL GUIDANCE SHOWS THIS BOUNDARY
PASSING THROUGH THE REGION LATE TONIGHT.  SHOWERS AND STORMS WILL
CONTINUE ACROSS THE REGION...WITH THE MOST LIKELY AREA TO SEE
RAINFALL BEING SOUTHERN INDIANA AND THE NORTHERN PORTIONS OF
KENTUCKY.  FOR THAT REASON HAVE LEFT HIGH CHANCE POPS IN THE
FORECAST FOR THE OVERNIGHT PERIOD.  THOUGH..MOST OF THE CONVECTION
SHOULD START TO WANE DURING THE WEE HOURS AS UPPER LEVEL FORCING/JET
DYNAMICS LIFT AWAY FROM THE REGION AND WE START TO SEE A STABILIZING
ATMOSPHERE.

.SHORT TERM (TONIGHT AND SUNDAY)...

SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST ILLINOIS THIS
AFTERNOON AND WILL HEAD EAST ACROSS THE WABASH RIVER INTO SOUTHERN
INDIANA. ENOUGH INSTABILITY STILL AROUND FOR SCATTERED STORMS TO POP
IN THE LMK CWFA LATE THIS AFTERNOON INTO THIS EVENING SO WILL
CONTINUE WITH SCT POPS IN THE GRIDS. A FEW OF THE STORMS COULD
BECOME STRONG TO SEVERE WITH GUSTY WINDS...LOCALLY HEAVY RAIN...AND
POSSIBLY SOME SMALL HAIL THOUGH BETTER CHANCES OF SEVERE WILL BE TO
OUR NORTH WHERE INSTABILITY IS GREATER.

SURFACE FRONT STILL ON TRACK TO PASS THROUGH THIS EVENING BUT THE
UPPER TROF AXIS WILL WAIT UNTIL SUNDAY AFTERNOON. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS A RESULT
INTO SUNDAY MORNING.

LOWS TONIGHT WILL DIP INTO THE MID AND UPPER 60S...WITH HIGHS
TOMORROW IN THE LOWER TO MIDDLE 80S.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

THE UPPER AIR PATTERN IS EXPECTED TO AMPLIFY EARLY NEXT WEEK. BY
LATE SUNDAY...500MB TROUGHING IS EXPECTED TO MOVE ONSHORE OVER THE
PACIFIC NORTHWEST. DOWNSTREAM OF A BUILDING RIDGE ACROSS THE HIGH
PLAINS...AN UNSEASONABLY DEEP TROUGH WILL SLOWLY MOVE EAST ACROSS
THE SOUTHERN APPALACHIANS. ON MONDAY...LOW PRESSURE WILL MOVE OFF
THE MID ATLANTIC COAST AHEAD OF THIS APPALACHIAN 500MB TROUGH. HIGH
PRESSURE OF CANADIAN ORIGIN WILL BUILD SOUTH ACROSS THE UPPER
MIDWEST MONDAY. BY WEDNESDAY...THIS HIGH PRESSURE IS EXPECTED TO
SLOWLY MOVE EAST OVER OHIO.

WITH NORTHERLY FLOW BOTH AT THE SURFACE AND ALOFT...VERY PLEASANT
MID-AUGUST WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY WITH LOW
DEWPOINTS AND TEMPERATURES THAT WILL SLOWLY MODERATE FROM THE LOWER
80S MONDAY TO THE UPPER 80S BY WEDNESDAY. DEWPOINTS MAY FALL INTO THE
UPPER 50S BY MONDAY. THIS WILL BRING SEVERAL COMFORTABLE NIGHTS IN A
ROW THROUGH EARLY THURSDAY. ANY RESIDUAL CLOUDINESS ASSOCIATED WITH
TROUGHING TO THE EAST WILL CLEAR BY EARLY MONDAY. MOSTLY CLEAR SKIES
ARE THEN EXPECTED THROUGH WEDNESDAY.

BOTH THE ECMWF AND THE GFS FORECAST A SOMEWHAT COMPACT 500MB LOW TO
CROSS SOUTHERN CANADA NEAR MINNESOTA LATE WEDNESDAY. ALTHOUGH THE
STRONGEST FORCING AND DYNAMICS ARE EXPECTED TO STAY NORTH ACROSS THE
GREAT LAKES...THIS FEATURE WILL BRING A SLOW MOVING FRONT TOWARDS
THE OHIO RIVER BY THURSDAY. MOISTURE RETURN WILL NOT BE TOO ROBUST
UNTIL JUST AHEAD OF THE BOUNDARY. WILL CONTINUE WITH ONGOING
FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY. AFTER THIS
FRONT PASSES...EXPECT FRIDAY AND SATURDAY TO STAY DRY WITH
SEASONABLE TEMPERATURES

&&

.AVIATION (00Z TAF ISSUANCE)...

STORMS FROM EARLIER THIS EVENING HAVE CLEARED SDF AND WILL BE BEYOND
LEX BY 01Z. BWG SHOULD REMAIN UNAFFECTED. NEW LINE OF STORMS THAT
HAS BLOWN UP OVER ILLINOIS WILL HEAD TO THE SOUTHEAST. CURRENT
INDICATIONS ARE THAT THIS LINE WILL LOSE MUCH OF ITS PUNCH BY THE
TIME IT REACHES THE OHIO VALLEY. WILL TIME IT IN TO LOUISVILLE AND
WILL INCLUDE VCSH WITH CB AT SDF LATER THIS EVENING TO ACCOUNT FOR
THIS.

AS THE SYNOPTIC SCALE STORM SYSTEM RESPONSIBLE FOR THE CONVECTION
HEADS OFF TO THE EAST SUNDAY OUR WINDS WILL SWITCH AROUND TO THE
NORTHWEST. A FEW SHOWERS AND AN ISOLATED THUNDERSTORM WILL STILL BE
POSSIBLE ON SUNDAY...BUT SHOULD BE MINOR AND WIDESPREAD ENOUGH TO
OMIT FROM THE TAFS AT THIS TIME.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........MJ
SHORT TERM.....13
LONG TERM......JSD
AVIATION.......13
Hazardous weather outlook, Aug 13, 3:29 PM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SAT AUG 13 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
329 PM EDT SAT AUG 13 2011 /229 PM CDT SAT AUG 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL CROSS THE AREA THIS EVENING AHEAD OF AN
APPROACHING FRONTAL SYSTEM AND UPPER DISTURBANCE. A FEW OF THE
STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...GUSTY
WINDS...AND SMALL HAIL. THE BEST CHANCE FOR STRONG STORMS WILL BE
BETWEEN 4PM AND 10 PM EDT...3PM AND 9PM CDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY AS LOW
PRESSURE MOVES OFF TO THE NORTHEAST. LIGHTNING WILL BE THE MAIN
THREAT WITH THESE STORMS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE WEDNESDAY THROUGH EARLY
FRIDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

13

In the hours before

Local storm report, Aug 13, 10:52 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     1 S LOUISVILLE          38.21N  85.74W
08/13/2011  M64 MPH          JEFFERSON          KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1101085

LG
Local storm report, Aug 13, 10:56 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     GEORGETOWN              38.20N  84.55W
08/13/2011                   SCOTT              KY   PUBLIC

            REPORT OF NUMEROUS TREES DOWN AS WELL AS A POWER POLE
            SNAPPED IN HALF

&&

EVENT NUMBER LMK1101086

LG
Local storm report, Aug 13, 11:18 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     4 N WACO                37.79N  84.16W
08/13/2011                   MADISON            KY   FIRE DEPT/RESCUE

            REPORT OF TREE AND POWER LINES DOWN

&&

EVENT NUMBER LMK1101087

LG
Local storm report, Aug 13, 11:22 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     LIGHTNING        2 ESE KINGSTON          37.64N  84.22W
08/13/2011                   MADISON            KY   FIRE DEPT/RESCUE

            POWER POLE FELL ON HOUSE AFTER IT GOT STRUCK BY
            LIGHTNING

&&

EVENT NUMBER LMK1101088

LG
Special weather statement, Aug 13, 11:54 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 PM EDT SAT AUG 13 2011

INZ076-083-140445-
DUBOIS-ORANGE-
1154 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS MOVING INTO SOUTHWEST INDIANA...

AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOALS TO 9 MILES
WEST OF WINSLOW...AND MOVING EAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  JASPER...
  SCARLET AND BONDS...
  HINDOSTAN...
  THALES AND ORANGEVILLE...
  ORLEANS AND HOLLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8698 3849 8695 3851 8694 3850 8688
      3853 8684 3853 8669 3869 8668 3868 8631
      3839 8631 3840 8668 3825 8668 3825 8679
      3820 8680 3821 8707 3851 8707
TIME...MOT...LOC 0354Z 282DEG 28KT 3871 8676 3843 8734

MJ
Special weather statement, Aug 14, 12:28 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 AM EDT SUN AUG 14 2011

INZ078-079-140515-
JEFFERSON-SCOTT-
1228 AM EDT SUN AUG 14 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS WILL AFFECT NORTHERN SCOTT AND
JEFFERSON COUNTIES IN SOUTHERN INDIANA...

AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEYMOUR...AND MOVING EAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  MADISON...
  DEPUTY...
  DUPONT AND WAKEFIELD...
  FIVE POINTS AND MIDDLEFORK...
  WIRT AND SMYRNA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3891 8520 3869 8520 3874 8526 3874 8542
      3871 8546 3859 8543 3859 8549 3861 8550
      3861 8579 3856 8583 3858 8588 3873 8589
      3874 8584 3881 8580 3883 8573 3882 8570
      3883 8562 3892 8554
TIME...MOT...LOC 0428Z 282DEG 28KT 3890 8581

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 11:54 PM EDTSpecial Weather StatementLMKDubois, Orange51 min
Aug 14, 12:28 AM EDTSpecial Weather StatementLMKJefferson, Scott47 min
Aug 14, 12:57 AM EDTSevere Thunderstorm WarningLMKJefferson33 min
Aug 14, 1:02 AM EDTSpecial Weather StatementLMKPerry43 min
Aug 14, 1:36 AM EDTSpecial Weather StatementLMKPerry54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.